Flanders' Road Trip to California – Summer 2007

Northwest Anesthesia Conference: June 4-8 @ Yosemite Park (1-800-222-6927)
All Itinerary Details Subject to Change without Notice

Friday, June 1

- 7:00 up and dress navy/ black T-shirts
- 7:45 load car, check gas, check odometer, pray, pull out
- 8:00 **Tyler, TX** → **Wichita Falls, TX** via 69 to Greenville/380 to Decatur/287 to Wichita Falls (234 mi = 4 hrs)
- 12:00 picnic lunch
- 12:30 visit Wichita Falls Museum & Art Center (free with DSP card) call for directions (940)-692-0923
- 1:30 Wichita Falls, $TX \rightarrow$ Amarillo, TX via Hwy 287 (225 mi = $3\frac{1}{2}$ hrs)
- 5:00 dinner in Amarillo at ____
- $6:00 Amarillo, TX \rightarrow Lamar, CO$ via Hwy 287 (216 mi = $3\frac{1}{2}$ hrs)
- 8:00 reset watches to Mountain Time (back 1 hr)
- 8:30 hotel check-in: Blue Spruce Motel/1801 S Main St/1-719-336-7454 1 3-bed room for 6 persons (\$90) + 1 2-bed room for 4 persons (\$60) continental breakfast included. total charge \$163.73. confirm w/Bina

Saturday, June 2

- 6:00 up and dress Old Navy T-shirts
- 7:00 continental breakfast at hotel
- 7:45 Pray/ Check gas
- 8:00 Lamar, CO \rightarrow Denver, CO via Hwy 287 (208 mi = $3\frac{1}{2}$ hrs)
- 11:30 Lunch in Denver (AA Bonus Restaurants give 10 mi per dollar spent) Alamos Verdes – Mexican – north of I-70 on 268A (1-303-422-5228)
- 12:30 visit Children's Museum of Denver (free with DSP card)
- 1:30 Denver, CO \rightarrow Grand Junction, CO via I-70 (246 mi = 4 hrs)
- 5:30 dinner in Grand Junction (possible: LaBamba Mexican on Main St 10 mi/\$)
- 6:30 Grand Junction, CO \rightarrow Richfield, UT via I-70 (224 mi = $3\frac{1}{2}$ hrs)
- 9:30 hotel check-inn: Hampton Inn/ 1100 W 1350 S/ 1-435-896-6666
 2 2-bed rooms for 1 adult/4 children
 \$89.10 (AAA rate show card) per room per night free high-speed internet; free hot breakfast

Sunday, June 3

- 6:00 up and dress Canada T-shirts
- 6:30 breakfast at hotel
- 7:30 pack up/ check out/ pray/ check gas
- 8:00 -Richfield, UT \rightarrow Ely, NV via Hwy 50 (210 mi = 4 hrs)
- 12:00 set watches to Pacific Time (back 1 hr)
- 11:00 eat lunch in Ely
- $12:00 \text{Ely, NV} \rightarrow \text{Benton, CA} \text{ via Hwy 6 (250 mi} = 5 \text{ hrs)}$

- 5:00 dinner in Benton
- 6:00 **Benton, CA** → **Fish Camp, CA** via Hwy 395 to Hwy120 to Hwy 41 will be driving through Yosemite National Park (150 mi = 3 hrs)
- 9:00 hotel check-in: Teneya Lodge two 2-bed rooms. includes breakfast for 2 in each room? (Apple Tree Inn cancellation #9190 and 9191)

Monday, June 4

- 5:30 up and dress red/hot pink shirts (+ Dad's white polo for lecture)
- 6:30 breakfast buffet/ check-out
- 7:15 pray/ check gas
- 7:30 Registration for Doug's conference + continental breakfast (session ends 1:15)

Tuesday, June 5

- 6:00 up and dress orange T-shirts (+ Dad's orange polo for lecture)
- 7:30 Doug in conference all morning (until 1:30)
- 12:00 lunch together
- evening Summerdale outdoor concert. includes dinner, live entertainment, panning for gold, s'mores. \$34 adult, \$17 child. reserve with guest services? 1-888-514-2167.

Wednesday, June 6

- 6:00 up and dress gray T-shirts
- 7:00 (no conference)
- Sugar Pine train ride Jenny Rail cars?

Thursday, June 7

- 6:00 up and dress hunter/grubby green T-shirts (+ Dad's green polo for lecture)
- 7:00 breakfast together (no morning conference for Doug today)
- 8:00 explore Yosemite National Park earn Jr. Ranger Badges??
- 12:00 lunch
- 1:00 hang out at hotel while Doug is in conference (1:30-6:00 pm)

Friday, June 8

- 6:00 up and dress red polo's (+ black skirt for Mom)
- 7:30 Fish Camp, CA → San Simeon, CA via CA-41/46/US-101 (205 mi = 3½ hrs) Take Hwy 41 south to Cholame (about 149 mi), merge onto Hwy 46. Travel about 19 miles to coast, merge onto US-101 S/ CA-46 W. Go 3½ mi to the CA-46 W exit toward Cabria/ Hearst Castle. Turn right onto CA-46/ Cayucos Rd. Go 22 miles, then turn right on CA-1/ Cabrillo Hwy. Drive 12 miles to San Simeon Rd.
- 11:00 eat lunch
- 12:00 tour Hearst Castle

Info: 805-927-2020

Tour 1: \$20 adults; \$12 children 6-17; under 6 free (2A/5C/3F = \$100 total)

- 2:00 San Simeon, CA \rightarrow San Francisco, CA via (170 mi = 3 hrs)
- 5:00 hotel check-in: Embassy Suites San Francisco Airport South
 250 Gateway Blvd. 1-650-589-3400
 2 2-room suites with 2 dbl beds + sofa sleeper for \$140 per suite per night
 includes full, cooked-to-order breakfast (total with tax = \$312.50)
 confirmation #84316845
- evening tour Alcatraz (Doug and boys. Mom will keep younger ones at hotel). Fisherman's wharf for dinner? Amusing America free 10 am 8 pm

Saturday, June 9

- 6:00 up and dress navy & white striped shirts
- 7:00 breakfast at hotel
- 8:00 tour Golden Gate Park take photos ride carousel
- 9:30 visit Exploratorium 3601 Lyon St (415)563-7337 free for DSP members
- 11:00 eat lunch in Chinatown??
- $12:00 San Francisco, CA \rightarrow Eureka, CA via Hwy 101 (281 mi = <math>5\frac{1}{2} hrs)$
- 5:30 visit Sequoia Park and Zoo (open until 7 pm) on Glatt and West Streets
- 6:30 eat dinner in Old Town?? stroll the beach??
- 7:30 hotel check-in: Best Western Humboldt Bay Inn
 (on US 101. 232 W 5th st. 1-707-443-2234)
 2 rooms w/2 double beds each for \$89.10 (AAA rate) per room per night.
 includes deluxe continental breakfast served 6:30-10:00 am.
 indoor/outdoor heated pool + guest laundry + free high speed internet
 confirmation #071LNP, 071LNQ

Sunday, June 10

- 6:00 up and dress brown T-shirts
- 7:00 breakfast at hotel
- 8:00 Eureka, CA → Grants Pass, OR via Hwy 101 to Crescent City/ Hwy 199 (168 mi = 3 hrs)
- 11:00 lunch in Grants Pass
- $12:00 \text{Grants Pass, OR} \rightarrow \text{Portland, OR} \text{ via I-5 } (249 \text{ mi} = 4 \text{ hrs})$
- 4:00 dinner in Portland (possibly at Towne Lounge 20 miles per dollar spent!)
- 5:00 **Portland, OR** → **Seattle, WA** via I-5 (174 mi = 3 hr)
 *stop in Tacoma on the way to see Chihuly Bridge of Glass! (over I-705–free)
- 8:00 hotel check-in:

Embassy Suites Seattle - North/Lynnwood (20610 44th Ave W, Lynnwood) 1-425-775-2500

2 suites w/2 beds + sofa sleeper each for \$149 + tax per room per night 1 adult + 4 children per room. 500 Hhonors bonus point rate (per room?) cooked-to-order breakfast included. Cancel 24 hrs prior to date of arrival confirmation #86522714

Monday, June 11

• 6:00 – up and dress – yellow shirts

- 7:00 breakfast at hotel
- 8:00 check out/ pray/ check gas
- 8:30 tour Seattle
- 11:30 lunch
- 12:30 -Seattle, WA \rightarrow Pendleton, OR via I-5/ I-90/ I-82/ I-84 (278 mi = 5 hrs)
- 5:30 dinner in Pendleton
- 6:30 hotel check-in:

Tuesday, June 12

- 6:00 up and dress baby blue T-shirts
- 7:00 breakfast at hotel check out
- 8:00 pray/ check gas
- 8:30 **Pendleton, OR** \rightarrow **Boise, ID** via (218 mi = $3\frac{1}{2}$ hrs)
- 10:30 reset watches to Mountain Time (ahead 1 hr)
- 1:00 lunch in Boise
- 2:00 -Boise, ID \rightarrow Salt Lake City, UT via (346 mi = 5 hr)
- 3:00 stop to see Bruneau Sand Dunes in ____ off I-___
- 6:00 stop to eat dinner in
- 9:00 hotel check-in:

Embassy Suites Salt Lake City (110 W 600 S) 1-801-359-7800 2 suites w/2 beds + sofa sleeper per suite for 1 adult + 4 kids per suite military rate = \$109 + tax per suite per night (\$245.16 total) confirmation #87318330

Wednesday, June 13

- 7:00 up and dress kelly green T-shirts
- 8:00 breakfast @ hotel, check-out
- 9:00 pray/ check gas
- 9:30 tour Mormon Tabernacle?? or maybe Lagoon Amusement Park?
- 11:00 lunch
- 12:00 Salt Lake City, UT \rightarrow Cheyenne, WY via I-80 (434 mi = $6\frac{1}{2}$ hrs)
- 6:00 dinner in Cheyenne
- 7:00 hotel check-in: Terry Bison Ranch
 (take I-80 to I-25S, then take exit 2 and go south on Terry Bison Rd)
 reserved 2 rustic cabins w/2 beds each for \$79.95 per cabin per night.
 NO BREAKFAST!!

Thursday, June 14

- 7:00 up and dress red USA T-shirts (+ denim overalls for Mom)
- 8:00 breakfast at hotel?? check out
- 9:00 pray/ check gas
- 12:00 lunch
- 1:00 Cheyene, WY → Grand Island, NE via I-80 (372 mi = 6 hrs) Listen:

- 4:00 set watches to Central Standard Time (ahead 1 hr)
- 5:00 dinner on the road
- 9:00 hotel check-in: Sleep Inn/1716 Diers Ave/ 1-308-381-8111 take exit 312 (US 281) off I-80, then 7½ mi to hotel (visible from service rd) two rooms w/ 2 beds each for \$55.76 + tax (military). includes expanded continental breakfast and free high speed internet. confirmation #200616

Friday, June 15

- 7:00 up and dress royal blue T-shirts
- 8:00 breakfast at hotel?? check out
- 9:00 tour Stuhr Museum of the Prairie Pioneer (living history) p. 174....
- 12:00 lunch
- 1:00 Grand Island, NE → Wichita, KS via I-35 (328 mi = 6 hrs)
 *Stop at Garden of Eden in Lucas, KS, on the way
- 5:00 dinner on the road
- 8:00 hotel check-in:

Hampton Inn Wichita East/ 9449 E Corporate Hills/ 1-316-686-3576 take I-35 to exit 50. two 2-bed rooms for \$81.10 (AAA rate)/ room/ night includes free hot breakfast, complimentary beverages, free high-speed internet in room and wireless access in lobby confirmation #82076273

Saturday, June 16

- 7:00 Happy Birthday, Rachel!! up and dress Jamaica T-shirts
- 8:00 breakfast at hotel?? check out
- 9:00 pray/ check gas
- 9:30 Wichita, KS \rightarrow Oklahoma City, OK via I-35 (157 mi = $2\frac{1}{2}$ hrs)
- 12:00 lunch in Oklahoma City
- 1:00 tour
- $2:00 \mathbf{Oklahoma\ City,\ OK \rightarrow Tyler,\ TX\ via}$ (309 mi = $4\frac{1}{2}$ hrs)
- 6:30 dinner at Traditions
- 7:30 THERE'S NO PLACE LIKE HOME!!

NOTE: This trip entailed way too much driving per day, due to the fact that Doug's work schedule and conference schedule forced us to cover a lot of distance in a very short time. Several of our kids got sick driving through the mountains, so that was no fun, and Samuel got ahold of some bad oysters in Seattle, so we stayed an extra day in Salt Lake City to let him recover a little (rode the Alpine Slides in Park City, which was lots of fun), then made a beeline for home.